Anyone see stomach pain with Oxcarbazepine?

Marcie - posted on 10/25/2010 ( 8 moms have responded )

3

0

0

Just wondering if anyone's child has experienced this. My 7yo son's been on it for 2yrs now and started having moderate stomach/middle abd. pain 10days ago. Been to doc & was told it's a virus, been to ER last night and CT, X-ray, bloodwork, urine all came back normal. Just trying to look at other causes. We go back to Peds today for a GI referrel.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

8 Comments

View replies by

Mikki - posted on 08/01/2013

1

0

0

When my up dose my oxcabazepine to 600 mg. I started getting stomach ache and as my dosage was increased. I cut back to 150 mg twic a day and when I take the medication I have this horrible stomach ache. As I write this I not experiencing to stomach pain because I haven't taken the medication. I going to try this for a couple days and continue to take the paxil. I hope this information is helpful for others.

Brenda - posted on 07/11/2012

2

0

0

my son is being in on Oxcarbazepine for a couple of years and nothing like that happen.. but he was change to trileptal maybe 6 months ago and he started to have a very weird reaction and now hes complaining about tummy hurts ,, and now hes having diarhea i keep telling my doctors but they just keep increasing and decreasing the dose :(

Kristi - posted on 10/29/2010

3

33

0

Out 12 yo son has been on Oxcarbazepine for 6 years and two years ago ended up with Pancreatitis which presented initially as stomach pain. It took 4 blood tests and seeing a Pediatric endocrinologist to finally find the pancreatitis. But he healed up from that and had no more trouble for a couple of years. The last month or so he has started to have stomach aches again - frequently at night - so we are using antacids and so far that is helping.

[deleted account]

i personally took the medicine for 3 years, and my son has been on it for over a year and a half, and neither of us has had any thing like that. i am they type of person that if it's weird and it can happen, it does, so i would most likely have had that type of reaction by now. there are some medications like lamictal that can suddenly have side effects years later, but so far we have been lucky on that one,too. you can always look it up on webmd.com or call your pharmacist for a complete list of side effects. i had mine print off a list for me once that was literally 3 pages long, and they would definitely have that side effect included. good luck, and i do hope it's just a virus. having to change meds can me tricky and frustrating. take care.

Natalie - posted on 10/27/2010

85

37

7

Well hopefully it's just a viral thing. I'm sure that since he's been on it for so long that's all it is. If it continues for more than a week or two I would get in to see his Neurologist ASAP! Good luck! :0)

Veronica - posted on 10/27/2010

2

11

1

My son has been on this med for several years and he has never experienced any abdominal pain due to this med. Hopefully, it is only a viral infection, it will run its course, and your son will be back to his old self in a few days.

Natalie - posted on 10/27/2010

85

37

7

My daughter isn't on it, but I am. When I first started it I did have stomach pain more so if I didn't eat enough prior to taking it. Still I have that issue, and I make sure that I have a full breakfast and dinner prior to taking it. If this doesn't work, then your son's neurologist needs to look into switching to a different medication that won't cause this issue. Good luck!

Chelle - posted on 10/25/2010

322

47

78

It's interesting and scary that you brought this up.

My son has a history of GI issues before the seizures started. He has been taking the brand name of this, Trileptal, for 2 months now. We have eliminated milk and soy out of hid diet due to an allergy yet this week (2 months after it being eliminated now) they found blood in our sons stool. Our GI doctor is now going to do another endoscopy and colonoscopy to see what has changed since his last one and they think he has a new food allergy.

We have told them he is on this drug but they have assured us it isn't related to this drug at all. But you have made me wonder now if it could be. I will keep you updated if they don't find the cause of my sons issues.

Don't freak out just yet though and think this is the cause, like I said my son has had GI issues before he started these meds so it is very likely these are not related at all. But I find it interesting someone else has this happenening too.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms